Sorry for the delay in responding.
The Ups and downs- the first 2/3 weeks my skin seemed to improve a lot, but after that it was terrible. Not so much cystic acne but i would get a bunch of pimples around my mouth and cheeks. This lasted for a month- month and a half. I don't even know what day I am on now because i missed one day of taking it and had a gap between my appt and getting my prescription filled but I'm about to go into month 4. I can say for about the past 3 weeks I havent had any new pimples. However I do have a few little bumps on my cheeks that aren't seeming to go away. So my derm told me yesterday my skin should have been at this place a month ago and I may need to go an extra month. -Which i'm not too bummed about because the extra month may help prevent it from coming back. I weigh about 135.
Side effects- chapped lips ... sucks... the only thing that works for me is mixing jojoba oil and vaseline and putting it in a lipgloss tube... i've tried everything else. My eyes are dry, my skin is a little more dry than normal but no flaking. I had dandruff so i started using head and shoulders and it helped - i do love only having to wash my hair 2-3 times a week now though. i had a little eczema on my hands but it went away. at first i would get chest pain but that went away also. and now i just get sore knees, it randomly comes and goes but mostly when i sleep. And I would get sleepy after I took the pills at first, but it's much better now. Not sure if it is related but even since I've been on accutane my hair grows faster (eyesbrows, leg hair) and my face sweats much more even when not in the heat (sweatstache) lol it sucks.